Header

UZH-Logo

Maintenance Infos

General random walk in a random environment defined on Galton–Watson trees


Barbour, A D; Collevecchio, Andrea (2017). General random walk in a random environment defined on Galton–Watson trees. Annales de l'Institut Henri Poincaré (B) Probabilities et Statistiques, 53(4):1657-1674.

Abstract

We consider a particle performing a random walk on a Galton–Watson tree, when the probabilities of jumping from a vertex to any one of its neighbours are determined by a random process. We introduce a method for deriving conditions under which the walk is either transient or recurrent. We first suppose that the weights are i.i.d., and re-prove a result of Lyons and Pemantle (Ann. Probab. 20 (1992) 125–136). We then assume a Markovian environment along each line of descent, and finally consider a random walk in a Markovian environment that itself changes the environment. Our approach involves studying the typical behaviour of the walk on fixed lines of descent, which we then show determines the behaviour of the process on the whole tree.

Abstract

We consider a particle performing a random walk on a Galton–Watson tree, when the probabilities of jumping from a vertex to any one of its neighbours are determined by a random process. We introduce a method for deriving conditions under which the walk is either transient or recurrent. We first suppose that the weights are i.i.d., and re-prove a result of Lyons and Pemantle (Ann. Probab. 20 (1992) 125–136). We then assume a Markovian environment along each line of descent, and finally consider a random walk in a Markovian environment that itself changes the environment. Our approach involves studying the typical behaviour of the walk on fixed lines of descent, which we then show determines the behaviour of the process on the whole tree.

Statistics

Citations

Altmetrics

Downloads

1 download since deposited on 28 Dec 2017
1 download since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2017
Deposited On:28 Dec 2017 16:06
Last Modified:20 Feb 2018 07:48
Publisher:Elsevier
ISSN:0246-0203
Funders:Australian Research Council
OA Status:Green
Free access at:Publisher DOI. An embargo period may apply.
Publisher DOI:https://doi.org/10.1214/16-AIHP766

Download

Download PDF  'General random walk in a random environment defined on Galton–Watson trees'.
Preview
Language: English
Filetype: PDF
Size: 326kB
View at publisher